Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 123, NWS Lake Charles, LA

April 10, 2021Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 10, 2021, 11:56 AM CDT for Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 11:56 AM CDT (16:56 UTC)
Expired
Apr 10, 2021, 2:53 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 22.08 ft at Apr 11, 2021, 2:00 PM CDT.

actionminormoderate202504/1004/11
Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

881 
WGUS44 KLCH 101656
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1156 AM CDT Sat Apr 10 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.


LAC011-019-TXC351-361-102000-
/O.NEW.KLCH.FL.W.0123.210410T1656Z-210410T1953Z/
/DWYT2.1.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1156 AM CDT Sat Apr 10 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Sabine River Near Deweyville.
* From this morning to this afternoon.
* At 10:45 AM CDT Saturday the stage was 19.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Wednesday morning and continue rising to 24.2 feet Thursday 
  morning. Additional rises are possible thereafter as Toledo Bend 
  Dam continues to release.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 pm CDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Sabine River
Deweyville  24.0  19.8  Sat 10 am CD 21.3  23.1  23.7         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

Mogged

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 10, 10:01 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 10, 10:01 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1001 AM CDT Sat Apr 10 2021

.UPDATE...
While forecast overall is trending nicely with regard to showers
and storms slowly exiting the area, have noticed some back
building of storms near Vermilion Bay area. This fits well with
thickness difluence shown in the RAP, HRRR and 12z GFE. Will
increase POPs slightly through late afternoon over those areas.

Frontal boundary over western parts of forecast area is correlated
fairly well with clearing line and should move through the area
this afternoon.

No other updates planned.

&&

PREV DISCUSSION... /issued 350 AM CDT Sat Apr 10 2021/

DISCUSSION...
An active morning is ongoing as expected with local 88Ds showing
the primary round of strong/severe storms just about out of the
forecast area. However widely scattered showers/storms associated
with the cntl CONUS trof/pre-frontal sfc trof are now beginning to
pop up over the nwrn zones and upstream. Sfc analysis shows weak
low pressure over the TX Piney Woods with the cold front extending
swwd into the Hill Country. Behind the front, a brisk nrly flow is
noted with dewpoints down into the 40s...meanwhile over our
forecast area, temps are ranging from the 60s in rain-cooled air
over the nrn zones to the lower/mid 70s over the majority of the
area.

Convection will remain possible through the remainder of the
overnight across the forecast area before the front sweeps through
during the day and shuts off all the precip. Meanwhile, some of
the fog guidance is hinting at patchy fog mainly near the coast
through mid-morning. Skies will gradually clear with the arrival
of drier air through the column. Where CAA can get started
earlier, temps are progged to max out in the upper 70s (around
climo for the date)...while further south, highs in the lower 80s
are expected. A seasonal (or slightly cooler than normal) night
looks on tap as the 40s dewpoint airmass filters over the area,
with wakeup temps for Sunday expected to run from the upper 40s to
mid 50s (slightly warmer near the coast). With a wrly flow in
place aloft, dry conditions will persist through Sunday. Temps
are progged to begin warming with highs again creeping into the
mid 80s across the nwrn zones.

Slim rain chances return to the forecast, primarily over Acadiana
for Monday afternoon as the old frontal boundary begins to lift
back nwrd and wash out. Meanwhile, our next shortwave digging
through the swrn CONUS will allow deepening moisture to increase
while also pushing our next frontal boundary quickly through the
forecast area for Tuesday before stalling over the nrn Gulf. The
presence of continued abundant moisture behind the front and a
series of disturbances traversing the wrly flow aloft will lead to
mainly small rain chances through the remainder of the forecast
period.

MARINE...
Beyond today, no headlines are anticipated on the coastal waters
through the period.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  49  80  56 /  10   0   0   0
LCH  83  54  82  61 /  10   0   0   0
LFT  82  53  80  59 /  30   0   0   0
BPT  83  53  81  61 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...04
Hazardous weather outlook, Apr 10, 6:07 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
607 AM CDT Sat Apr 10 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-111100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
607 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Strong to possibly severe storms will continue to be possibly through
mid-morning over the coastal parishes of southwest Louisiana, as
well as lower Acadiana...the main hazards with these storms will be
large hail.

The approach and passage of a cold front later this morning and
afternoon will usher in drier conditions for the rest of the day and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-111100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
607 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Strong thunderstorms ahead of an approaching cold front will be
possible on the coastal waters through the early afternoon. The main
hazards will be locally higher winds and seas, as well as dangerous
cloud to water lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Local storm report, Apr 10, 6:02 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     HAIL             3 E GRAND LAKE          30.03N 93.23W
04/10/2021  M1.25 INCH       CAMERON            LA   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED ON CAL-CAM ROAD.

&&

MOGGED
Local storm report, Apr 10, 6:05 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     HAIL             3 ENE GRAND LAKE        30.05N 93.22W
04/10/2021  E0.88 INCH       CAMERON            LA   NWS EMPLOYEE

            NICKEL SIZE HAIL REPORT FROM CAL-CAM RD.

&&

MOGGED
Special weather statement, Apr 10, 6:05 AM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
605 AM CDT Sat Apr 10 2021

LAZ045-052>055-074-101145-
Lower St. Martin LA-Iberia LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-East Cameron LA-
605 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN CAMERON...ST.
MARY...VERMILION AND SOUTHERN ST. MARTIN PARISHES UNTIL 645 AM CDT...

At 604 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Charenton to 6 miles
south of Avery Island to 9 miles northeast of Rockefeller Wildlife
Range. Movement was east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
New Iberia, Morgan City, Abbeville, Franklin, Patterson, Jeanerette,
Berwick, Kaplan, Rockefeller Wildlife Range, Forked Island, Burns
Point, Belle River, Intracoastal City, Bayou Vista, Cypremort Point,
Pecan Island, Stephensville, Avery Island, Freshwater City and
Baldwin.

LAT...LON 2951 9135 2952 9155 2964 9157 2958 9176
      2975 9160 2976 9162 2975 9162 2970 9186
      2949 9177 2949 9185 2962 9202 2961 9205
      2952 9198 2959 9267 2966 9284 2999 9287
      3010 9139 3004 9122 2963 9108
TIME...MOT...LOC 1104Z 285DEG 41KT 2997 9140 2981 9191 2975 9263

24
Special weather statement, Apr 10, 6:55 AM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
655 AM CDT Sat Apr 10 2021

LAZ052-074-101245-
Vermilion LA-East Cameron LA-
655 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON AND SOUTHWESTERN
VERMILION PARISHES UNTIL 745 AM CDT...

At 655 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacassine National Wildlife Refuge to near
Grand Chenier. Movement was east at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Grand Chenier, Lacassine National Wildlife Refuge, Rockefeller
Wildlife Range, Forked Island, Pecan Island, Creole and Florence
Landing.

LAT...LON 2962 9276 2971 9295 2976 9313 3004 9300
      2992 9227 2954 9234
TIME...MOT...LOC 1155Z 280DEG 24KT 2996 9291 2980 9302

24
Local storm report, Apr 10, 9:28 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             JASPER                  30.92N 94.00W
04/10/2021  E0.75 INCH       JASPER             TX   LAW ENFORCEMENT

            OCCURRED AT SHERIFFS OFFICE.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:55 AM CDTSevere Thunderstorm WarningLCHJasper, Newton15 min
Apr 10, 3:34 AM CDTSevere Thunderstorm WarningLCHJasper, Newton41 min
Apr 10, 4:11 AM CDTSevere Thunderstorm WarningLCHJasper, Newton49 min
Apr 9, 9:08 PM CDTSpecial Weather StatementLCHRapides82 min
Apr 9, 9:24 PM CDTSevere Thunderstorm WarningLCHRapides81 min
Apr 10, 12:28 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides47 min
Apr 10, 12:52 AM CDTSpecial Weather StatementLCHVernon38 min
Apr 10, 12:53 AM CDTTornado WarningLCHAvoyelles, Rapides22 min
Apr 10, 1:10 AM CDTTornado WarningLCHAvoyelles35 min
Apr 10, 1:13 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry47 min
Apr 10, 1:22 AM CDTTornado WarningLCHAvoyelles, Saint Landry23 min
Apr 10, 1:34 AM CDTSevere Thunderstorm WarningLCHSaint Landry41 min
Apr 10, 1:40 AM CDTTornado WarningLCHAvoyelles, Saint Landry18 min
Apr 10, 1:42 AM CDTTornado WarningLCHSaint Landry33 min
Apr 10, 2:11 AM CDTTornado WarningLCHSaint Landry34 min
Apr 10, 4:58 AM CDTSpecial Weather StatementLCHLafayette, Saint Martin, Vermilion62 min
Apr 10, 5:00 AM CDTSpecial Weather StatementLCHCalcasieu60 min
Apr 10, 6:01 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis29 min
Apr 10, 6:05 AM CDTSpecial Weather StatementLCHIberia, St. Mary, Vermilion40 min
Apr 10, 6:51 AM CDTSpecial Marine WarningLCH54 min
Apr 10, 6:55 AM CDTSpecial Weather StatementLCHVermilion50 min
Apr 10, 10:44 AM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
Apr 10, 11:14 AM CDTSevere Thunderstorm WarningLCHSt. Mary12 min

Nearby

River Flood Warnings in Texas, 2021River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.